Alert archive / New York / River Flood Warnings in 2012
River Flood Warning 1, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Jan 28, 2012, 12:06 PM EST for Herkimer County, Lewis County, New York. It took effect at Jan 28, 2012, 2:13 PM EST. It was in force for 36 min.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2012, 12:06 PM EST (17:06 UTC)
- In effect from
- Jan 28, 2012, 2:13 PM EST
- Expired
- Jan 28, 2012, 2:49 PM EST
- In force
- 36 min
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
Counties Herkimer County, NY, Lewis County, NY
The radar
The Ft Drum radar (KTYX), 42 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Moose River at McKeever (MCKN6).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04254500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
911
WGUS41 KALY 281706
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1206 PM EST SAT JAN 28 2012
NYC043-049-290506-
/O.NEW.KALY.FL.W.0001.120128T1913Z-000000T0000Z/
/MCKN6.1.IC.120128T1913Z.120129T1200Z.000000T0000Z.NO/
1206 PM EST SAT JAN 28 2012
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE MOOSE RIVER AT MCKEEVER.
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE.
* AT 11 AM SATURDAY THE STAGE WAS...10.4 FEET.
* FLOOD STAGE IS 12 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 2 PM
SATURDAY DUE TO AN ICE JAM WHICH IS CAUSING WATER TO BACKUP BEHIND IT.
THE WATER LEVEL IS EXPECTED TO CONTINUE TO RISE TO NEAR 12.9 FEET BY 7 AM SUNDAY.
* IMPACT...AT 12 FEET...WATER GETS ON TO MOOSE RIVER ROAD AND
REACHES SEVERAL CAMPS ALONG THE RIVER.
&&
FLD OBSERVED FORECAST
2 PM 8 PM 2 AM 8 AM 2 PM
LOCATION STG STG DAY TIME SAT SAT SUN SUN SUN
MOOSE RIVER
MCKEEVER 12.0 10.4 SAT 11 AM 11.8 12.7 12.9 12.9 12.9
$$1 follow-up statement
392
WGUS81 KALY 281949
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
249 PM EST SAT JAN 28 2012
NYC043-049-282019-
/O.CAN.KALY.FL.W.0001.000000T0000Z-120128T1949Z/
/MCKN6.N.IC.000000T0000Z.000000T0000Z.000000T0000Z.NO/
249 PM EST SAT JAN 28 2012
THE FLOOD WARNING IS CANCELLED FOR
THE MOOSE RIVER AT MCKEEVER.
* AT 2 PM SATURDAY THE STAGE WAS 10.5 FEET. THE RIVER LEVEL IS
RECEDING AS THE ICE JAM NEXT TO THE BRIDGE HAS BROKEN AND WATER
IS NOW FLOWING FREELY UNDER THE BRIDGE.
* FLOOD STAGE IS 12 FEET.
* IMPACT...AT 10 FEET...THE RIVER IS CLOSE TO BANKFULL.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME SAT SUN SUN SUN SUN
MOOSE RIVER
MCKEEVER 12.0 10.5 SAT 02 PM 9.9 9.0 8.3 7.7 7.0
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Jan 28, 10:05 AM EST, 2 hours 1 minute earlier.
Area forecast discussion, Jan 28, 10:05 AM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1005 AM EST SAT JAN 28 2012 .SYNOPSIS... HIGH PRESSURE WILL SIDE OFFSHORE THIS MORNING. THE REST OF THE WEEK WILL FEATURE A PARADE OF WEAK FAST MOVING WEATHER SYSTEMS...PASSING THROUGH EVERY 18-24 HOURS. THERE WILL BE PERIODS OF FAIR WEATHER...AND INTERVALS OF CLOUDS...AND SNOW OR RAIN SHOWERS. && .NEAR TERM /THROUGH TONIGHT/... AS OF 10 AM...CLOUDY AND RATHER MILD CONDITIONS PREVAILED ACROSS THE FA WITH TEMPS IN MOST AREAS ALREADY ABOVE THE NORMAL HIGHS FOR THIS TIME OF YEAR WITH TEMPS RANGING FROM THE UPPER 20S NORTHWEST TO MID 30S SOUTHEAST. HAVE LOWERED AFTERNOON TEMPS BY SEVERAL DEGREES...INCREASED CLOUD COVER...AND ALSO INCREASED POPS...QPF AND SNOW AMOUNTS ACROSS NORTHWEST PORTION OF FA THIS AFTERNOON INTO THIS EVENING AS CLIPPER SYSTEM LOOKS A LITTLE MORE POTENT WITH THE 12Z GUIDANCE THAT IS STARTING TO ARRIVE. CLOUDS STILL SLOWLY ERODING...BUT HIGH CLOUDS FROM THE NEXT SYSTEM SPREADING NORTHEAST VERY RAPIDLY...SO THERE MAY BE A SHRINKING WINDOW OF TIME WHEN SOME AREAS WILL SEE SUN. SOME MINOR ADJUSTMENTS TO SKY COVER AND TEMPERATURES TO BE A SLIGHT BIT MORE PESSIMISTIC. HARD TO SAY IF THE HIGH CLOUDS WILL BE THIN ENOUGH TO SEE SOME PERIODS OF FILTERED SUN. AGAIN...SLIGHT TREND TOWARD A LITTLE MORE CLOUDS AND SHAVED A DEGREE OR SO OFF THE HIGH TEMPERATURES TODAY. PREV AFD BELOW... CLOUD COVER IS GRADUALLY ERODING FROM WEST TO EAST...AND AFTER SUNRISE...THROUGH MUCH OF THE DAY...THERE SHOULD BE PERIODS OF CLOUDS AND SUN. MID AND HIGH CLOUDS ALREADY STREAMING RAPIDLY EAST OUT OF THE GREAT LAKES AND OH VALLEY. BY SUNSET...THE REGION SHOULD BE CLOUDY AGAIN...AND SOME SNOW SHOWER ACTIVITY SHOULD BE PUSHING INTO WESTERN AREAS. WINDS SHOULD BE LIGHT SOUTH TODAY...AND WITH SUCH RELATIVELY WARM TEMPERATURES TO START FROM THIS MORNING... HIGHS TODAY SHOULD BE INTO THE 40S...AS LONG AS WE DO GET SOME PERIODIC BREAKS OF SUN FOR SOME OF THE DAYTIME. TONIGHT...QUICK NORTHERN STEAM SYSTEM TRACKS THROUGH WITH SOME LAKE MOISTURE. SO SNOW SHOWERS COULD PRODUCE MAYBE 1 TO 3 INCHES IN THE SOUTHERN ADIRONDACKS AND WESTERN MOHAWK VALLEY. SCATTERED SNOW SHOWER AND FLURRY ACTIVITY SHOULD AFFECT THE REST OF THE REGION. ONCE THE SYSTEM DEPARTS AFTER MIDNIGHT...A QUICK SHOT OF COLD ADVECTION OCCURS WITH WEST AND NORTHWEST WINDS BECOMING GUSTY. SOME BREAKS IN THE CLOUDS POSSIBLE AFTER MIDNIGHT... BUT GUSTY WINDS SHOULD PREVENT TEMPERATURES FROM FALLING AS MUCH AS THEY COULD. LOWS IN THE LOWER 20S NORTH TO UPPER 20S SOUTH. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... IF YOU DON'T LIKE THE WEATHER JUST WAIT AROUND 18 OR SO HOURS AND IT WILL CHANGE. DURING THIS PERIOD A SERIES OF FAST MOVING SYSTEMS WILL MOVE ACROSS THE NORTHEAST UNITED STATES IN A FAST WESTERLY 500HPA FLOW...WHICH INITIALLY CARVES A TROUGH OVER THE NORTHEAST...ALLOWING A SURGE OF COLD AIR INTO THE REGION...THEN QUICKLY LIFTS OUT. SUNDAY STARTS WITH A CYCLONIC 500HPA OVER THE EASTERN US AND CANADA AS A SERIES OF SHORT WAVES ROTATE AROUND THE TROF. AT THE SFC THE DAY BEINGS WITH A HIGH PRESSURE RIDGE ON THE COAST WHICH QUICKLY SLIDES OFFSHORE. DURING THE AFTERNOON THE NEXT 500HPA SHORT WAVE RACES TO THE REGION INCRG CLOUDS AND DRIVING A CDFNT ACROSS THE RGN SUN NT AND A SECONDARY CDFNT TWRD DAYBREAK MONDAY. THIS SYSTEM WILL BRING A PERIOD OF -SHSN. THE SECONDARY CDFNT WILL ACT TO FOCUS AND ENHANCE A LK EFFECT SNOW BAND INTO THE MHWK VLY AND TUG HILL LATE SUNDAY NT INTO MONDAY. OTHER THAN A BRIEF RESPONSE OFF THE LAKES. HIGH PRESSURE WILL CREST OVER THE REGION MONDAY...AND OFFSHORE BY EVENING. MONDAY NIGHT INTO TUES THE TROF ALONG THE EAST WILL GIVE WAY TO 500HPA RIDGING IN THE EASTERN USA. IN RESPONSE FRONTOGENESIS WILL ENSUE WITH A WMFNT DEVELOPING NR DULUTH TO NORFOLK. THE OVERRUNNING WILL SPREAD CLOUDS INTO THE REGION LATE MONDAY AND MONDAY NIGHT AND A PERIOD OF -SN LATE MONDAY NIGHT AND TUESDAY MORNING. BY TUESDAY THE WMFNT WILL STALL FM SSM-ALB...WHERE IT WILL LINGER INTO WED. ANOTHER SURGE OF PCPN WILL ENSUE TUESDAY NIGHT AS A STORM ORGANIZES IN THE GRT PLAINS AND LIFTS NE INTO THE UPPER GRTLKS. IT WILL ENHANCE WAA ACROSS THIS FRONT. FAIRLY GOOD AGREEMENT AMONG THE GFS/NAM/GEM/ECMWF...THE ONLY DIFFS ARE GEM TAKES WMFNT FURTHER N ON TUES...AND DOESN'T SUGGEST A SECONDARY CDFNT SUN NT. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... FAST FLOW AND FAST MOVING SYSTEMS. THE OTHER CHANGE IS THE LATE WEEK STORM HAS VANISHED FROM THE 00UTC MODEL SUITE..OR ENDED WELL OFFSHORE. SFC LOW MOVES FM UPR GRTLKS TO OFF MARITIMES WEDNESDAY AND THU. IT DRAGS A WMFNT AND 2 CDFNT ACROSS THE RGN AND IS ACCOMP BY RATHER SHARP STRONG H500 SHORT WAVE. HIGH PRESSURE BUILD INTO FCA TO END THE PERIOD. GMOS USED TO POPULATED EFP. MINOR CHANGES MADE OTHERWISE. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... VFR CEILING AROUND 3500-4000 FEET AT KGFL AND KALB THROUGH ABOUT MID MORNING...AND SHOULD BREAK UP AFTER 15Z-16Z...REPLACED BY A CEILING AT OR ABOVE 10000 FEET. VFR CONDITIONS CONTINUE THROUGH THIS EVENING. SOME FLURRIES COULD OCCUR THIS EVENING...BUT NOT ACKNOWLEDGING VCSH AS ACTIVITY SHOULD BE SCATTERED AND QUITE LIGHT...IF IT EVEN OCCURS. WINDS SHOULD BECOME SOUTH TO SOUTHWEST AT LESS THAN 10 KT BY 15Z- 16Z AND CONTINUE THROUGH THIS EVENING. WINDS WILL BECOME WEST AT 10 TO 15 KT TONIGHT AFTER ABOUT 08Z. OUTLOOK... SAT NIGHT...VFR/MVFR. CHC -SHSN. SUN/SUN NIGHT...VFR/MVFR. CHC -SHSN. MON-TUE...VFR. NO SIG WX. TUE NIGHT-WED...VFR/MVFR. CHC -SHRA/-SHSN. && .HYDROLOGY... RIVER AND STREAM FLOWS REMAIN HIGH AFTER THE MIXED PRECIPITATION ACROSS THE REGION BUT ARE RECEDING. MAIN STEM RIVER HAVE SEEN WITHIN BANK RISES OF ONE TO THREE FEET. AN ICE JAM WAS REPORTED IN THE FULTON CREEK NEAR ROUTE 5S IN THE TOWN OF MOHAWK IN SOUTHERN HERKIMER COUNTY BY EMERGENCY MANAGEMENT WITH NO SIGNIFICANT FLOODING AT THIS TIME. THE CANAJOHARIE CREEK IN CANAJOHARIE HAS ICE EFFECTS AND REMAINS IN THE ALERT STAGE. ELSEWHERE...KAST BRIDGE ALONG THE MOHAWK RIVER RIVER IS HOVERING ALONG THE ALERT STAGE...AS WELL AS WILLIAMSTOWN ON THE HOOSIC RIVER...AND GRANVILLE ALONG THE METTAWEE RIVER. WE EXPECT THESE FLOWS TO LOWER THIS EVENING...AS TEMPERATURES COOL BACK BELOW FREEZING. A COUPLE OF CLIPPER LOW PRESSURE SYSTEMS WILL IMPACT THE REGION LATE SATURDAY INTO SATURDAY NIGHT...AND SUNDAY NIGHT INTO MONDAY MORNING. SOME SCATTERED SNOW SHOWERS AND FLURRIES WILL BE COMMON WITH LIGHT SNOW ACCUMULATIONS A FEW INCHES IN THE SOUTHERN ADIRONDACKS. RIVER FLOWS WILL CONTINUE TO RECEDE INTO EARLY NEXT WEEK. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...SNYDER NEAR TERM...11/NAS SHORT TERM...SNYDER LONG TERM...SNYDER AVIATION...NAS HYDROLOGY...SNYDER
Hazardous weather outlook, Jan 28, 7:23 AM EST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 723 AM EST SAT JAN 28 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-291200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 723 AM EST SAT JAN 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 2:20 PM EST | Lake Effect Snow Advisory | ALY | Herkimer | 19 hr |
Nearby
River Flood Warnings in New York, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.